MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804325-28
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Damaged by Another Device (2915); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.A cine was received and reviewed by an abbott vascular clinical specialist and concluded the probable cause of the incident is that the nc trek balloon had difficulty navigating a turn in the artery and caused or worsened the xience skypoint stent¿s malapposition in the process of entering the deployed stent.Malapposition of a stent is not a malfunction of a device, but rather an accepted part of stent implantation that is then checked and addressed through oct visualization and post-deployment dilatation.The investigation determined the reported difficulties related to device damaged by another, material deformation and treatment appear to be related to circumstances of the procedure.The investigation was unable to determine a conclusive cause for the reported wall apposition.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a short lesion in the proximal left anterior descending (plad) artery.The versaturn guide wire was advanced.Pre-dilatation was performed using a 2.5x12 trek rx balloon dilatation catheter (bdc) followed by the first optical coherence tomography (oct) run in the lad.The 3.25x28mmmm xience skypoint stent was then implanted.The 3.25x15mm nc trek neo bdc was used for post dilatation, however, there was resistance felt at the proximal edge of the xience skypoint stent, due to the bdc not being able to bend the curve of the vessel and after pushing slightly was able to advance to the distal portion of the stent and dilatation was performed without issues.Another oct run was performed to check the placement of the stent and upon evaluation of the oct image, it was noted that there was significant malapposition of the stent and an absence of stent struts on the opposing wall which was confirmed in the longitudinal mode display demonstrating that 2 of the proximal stent struts were prolapsed on one another.The opposing wall of the stent had lifted from the wall causing a >300 micron malapposition.The physician then decided to inflate a 3.5 x12 trek rx balloon proximally in order to ensure appropriate apposition without issues.Another oct run was performed to evaluate the result of the 3.5 balloon inflation.Results demonstrated a complete resolution to the malapposition.The versaturn guide wire was removed and the case was completed without incidence.Patient was discharged without complication.There was no adverse patient effect and although there was small delay in the procedure, there was no patient harm.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18369650
Report Number2024168-2023-14303
Device Sequence Number12657523
Product Code NIQ
UDI-Device Identifier08717648233340
UDI-Public08717648233340
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Catalogue Number1804325-28
Device Lot Number3032941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTICAL COHERENCE TOMOGRAPHY (OCT); VERSATURN GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown